MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD¿ RELION® INSULIN SYRINGE W/NEEDLE

BD MEDICAL - DIABETES CARE BD¿ RELION® INSULIN SYRINGE W/NEEDLE
Catalog Number 328510
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the stopper on a bd¿ relion® insulin syringe was deformed (described as ¿crooked¿).The syringe was not used and there was no report of injury or medical interventions.
 
Additional Manufacturer Narrative
Investigation summary: customer returned one 3/10cc, 12.7mm, 29g relion syringe in an open poly bag from lot # 7044916.The returned syringe was examined and exhibited a deformed stopper in the barrel.As per manufacturing, a review of the device history record was completed for batch# 7044916.All inspections and challenges were performed per the applicable operations qc specifications.There was one notification noted that did not pertain to the complaint.Investigation conclusion: based on the samples / photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.Possible root causes for a damaged stopper include: this condition is referred to as a rolled stopper which can occur during the assembly process, when the plunger rod is being assembled in the barrel and there is inadequate (not enough) lube present in the barrel id (inner diameter) and or the stopper itself does not have enough lube on it.As a result, the stopper does not move freely in the barrel and can become stuck and deformed.There is also the possibility that the stopper starts out being misaligned on the end of the plunger rod and then gets rolled as it is being inserted inside the barrel.Rolled stoppers can also be caused by partially peeling off the stopper before insertion into the syringe barrel.As per supplier, improper stacking of rubber sheets in autoclave cart, causing pinching/deformity.Capa 122939 has been opened to address this issue.

Brand Name
BD¿ RELION® INSULIN SYRINGE W/NEEDLE
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7350112
Report Number1920898-2018-00134
Device Sequence Number13649342
Product Code FMF
UDI-Device Identifier00681131311663
UDI-Public00681131311663
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K941657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number328510
Device Lot Number7044916
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;